Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 313, NWS Jacksonville, FL

November 16, 20114 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Nov 16, 2011, 10:58 PM EST for 4 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2011, 10:58 PM EST (03:58 UTC)
Expired
Nov 16, 2011, 11:45 PM EST
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Brantley County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 8:14 PM ESTTornado WatchSPC4 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 4.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WUUS52 KJAX 170358
SVRJAX
GAC025-229-299-305-170445-
/O.NEW.KJAX.SV.W.0313.111117T0358Z-111117T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1058 PM EST WED NOV 16 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA
  CENTRAL WARE COUNTY IN SOUTHEAST GEORGIA
  PIERCE COUNTY IN SOUTHEAST GEORGIA
  NORTHERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1145 PM EST

* AT 1058 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SUNNYSIDE...OR
  NEAR WAYCROSS...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLACKSHEAR...HOBOKEN...PATTERSON...NAHUNTA...RAYBON AND SCREVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA.

&&

LAT...LON 3158 8195 3126 8180 3107 8235 3125 8247
TIME...MOT...LOC 0358Z 236DEG 35KT 3123 8232

$$

STRUBLE
1 follow-up statement
114 
WWUS52 KJAX 170420
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 PM EST WED NOV 16 2011

GAC025-229-299-305-170445-
/O.CON.KJAX.SV.W.0313.000000T0000Z-111117T0445Z/
WAYNE GA-WARE GA-PIERCE GA-BRANTLEY GA-
1120 PM EST WED NOV 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EST
FOR NORTHERN BRANTLEY...PIERCE...EASTERN WARE AND SOUTHERN WAYNE
COUNTIES...

AT 1120 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PATTERSON...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAHUNTA...RAYBON...HORTENSE...SCREVEN AND BROADHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA.

&&

LAT...LON 3132 8232 3158 8195 3126 8180 3107 8235
TIME...MOT...LOC 0420Z 236DEG 35KT 3133 8210

$$

STRUBLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 9:11 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Nov 16, 9:11 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 PM EST WED NOV 16 2011

.UPDATE...

A NORTHEAST TO SOUTHWEST ORIENTED LINE OF STORMS JUST AHEAD OF
A SURFACE COLD FRONT IS MOVING EAST ACROSS SOUTHEAST GA AT THE
MOMENT. THE SOUTHERN END OF THIS LINE IS EXPECTED TO WEAKEN OVER
NORTHEAST FLORIDA...LEAVING FOCUS FOR STRONGER STORMS OVER
SOUTHEAST GEORGIA. THE SURFACE COLD FRONT ITSELF WILL CROSS THE
FORECAST AREA EARLY THURSDAY.

&&

.AVIATION...

SHOWERS AND STORMS CAN BE EXPECTED AT AREA TERMINALS
TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE
STORMS COULD PRODUCE A STRONG TO SEVERE STORM. AND AN ISOLATED
TORNADO IS POSSIBLE IN SOUTHEAST GA. RESTRICTIONS CAN BE EXPECTED
THROUGH THE OVERNIGHT PERIOD AT AREA TAF SITES. THE FRONT ITSELF
WILL THEN CROSS AREA TERMINALS EARLY THURSDAY MORNING. WINDS WILL
BE BECOME GUSTY FOLLOWING THE FRONTAL PASSAGE. CONDITIONS WILL
GRADUALLY IMPROVE TO VFR DURING THE AFTERNOON HOURS.

&&

.MARINE...

LINE OF GUSTY STORMS WILL MOVE ACROSS AREA WATERS TONIGHT...AHEAD
OF APPROACHING COLD FRONT. THE FRONT ITSELF WILL CROSS AREA WATERS
LATE THURSDAY MORNING.

RIP CURRENTS: AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED TO
CONTINUE THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  72  39  62 /  90  20   0   0
SSI  66  75  50  62 /  50  40  10  10
JAX  67  77  46  64 /  50  50  10  10
SGJ  68  78  55  67 /  40  50  10  20
GNV  66  78  46  68 /  50  50   0  10
OCF  66  80  47  71 /  50  50  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 6 AM EST SATURDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 1 AM EST SATURDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

STRUBLE/SANDRIK
Hazardous weather outlook, Nov 16, 8:15 PM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EST WED NOV 16 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-170930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
815 PM EST WED NOV 16 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...A TORNADO WATCH IS IN EFFECT FOR SOUTHEASTERN GEORGIA UNTIL 200
AM...

.DAY ONE...TONIGHT...

A COLD FRONT WILL APPROACH THE AREA TONIGHT BRINGING A LINE OF
THUNDERSTORMS ACROSS THE AREA. SOME STORMS MAY BE SEVERE ACROSS
SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY AND MAY BE CAPABLE OF
PRODUCING GUSTY WINDS UP TO 70 MPH AND HAIL UP TO 2 INCHES IN
DIAMETER. ISOLATED TORNADOES ARE ALSO BE POSSIBLE IN AND NEAR THE
WATCH AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

SANDRIK

In the hours before

Local storm report, Nov 16, 8:55 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     4 NNW HOMERVILLE        31.09N 82.79W
11/16/2011                   CLINCH             GA   911 CALL CENTER

            THE 911 CENTER REPORTED A TREE BLOWN DOWN ON A POWERLINE
            JUST OFF OF 441 NORTH NEAR HOMERVILLE. THE TIME GIVEN WAS
            BASED ON RADAR.

&&

PP
Local storm report, Nov 16, 9:08 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
908 PM EST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     4 NW WAYCROSS           31.25N 82.40W
11/16/2011  M41 MPH          WARE               GA   AWOS

            WAYCROSS AWOS REPORTED A WIND GUST OF 41 MPH.

&&

SEP
Special weather statement, Nov 16, 9:32 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
932 PM EST WED NOV 16 2011

GAZ136-152>154-170330-
BRANTLEY-GLYNN (COASTAL)-GLYNN (INLAND)-WAYNE-
932 PM EST WED NOV 16 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
BRANTLEY AND GLYNN COUNTIES FOR STRONG WINDS AND FREQUENT
LIGHTNING VALID UNTIL 1030 PM EDT...

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO THE
EASTERN WAYNE AND BRANTLEY COUNTY AREAS THROUGH 1000 PM AND INTO
GLYNN COUNTY BETWEEN 1000 AND 1030 PM THIS EVENING. BRIEF
DOWNPOURS...GUSTY WINDS OF 45 TO 55 MPH...HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE
COUNTIES.

TORNADO WATCH 892 IS IN EFFECT UNTIL 200 AM BE ALERT FOR POSSIBLE
WARNINGS AS THE STORMS APPROACH YOUR AREA. REMEMBER TORNADOES ARE
POSSIBLE IN AND NEAR THE WATCH AREA.

SANDRIK
Local storm report, Nov 16, 9:42 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
942 PM EST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     TSTM WND DMG     5 S DIXIE UNION         31.27N 82.47W
11/16/2011                   WARE               GA   911 CALL CENTER

            THE 911 CALL CENTER REPORTED TREES DOWN ALONG LOVETT ROAD
            IN WARESBORO. TIME IS ESTIMATED FROM RADAR.

0845 PM     TSTM WND DMG     5 NW WAYCROSS           31.27N 82.41W
11/16/2011                   WARE               GA   911 CALL CENTER

            THE 911 CALL CENTER REPORTED TREES DOWN ALONG US-1 NEAR
            WAYCROSS. TIME IS ESTIMATED FROM RADAR.

0845 PM     TSTM WND DMG     4 SSE DIXIE UNION       31.28N 82.43W
11/16/2011                   WARE               GA   911 CALL CENTER

            THE 911 CALL CENTER REPORTED DAMAGE TO ROOFS IN THE
            PALMETTO SUBDIVISION NEAR CAMERON LANE AND US-1. TIME IS
            ESTIMATED FROM RADAR.

&&

SEP
Special weather statement, Nov 16, 10:02 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 PM EST WED NOV 16 2011

FLZ020>022-170400-
COLUMBIA-HAMILTON-SUWANNEE-
1002 PM EST WED NOV 16 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COLUMBIA...
HAMILTON AND SUWANNEE COUNTIES FOR STRONG WINDS AND FREQUENT
LIGHTNING VALID UNTIL 1100 PM EDT...

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO THE
HAMILTON AND SUWANNEE COUNTY AREAS THROUGH 1030 PM AND INTO COLUMBIA
COUNTY BETWEEN 1030 AND 1100 PM THIS EVENING. BRIEF DOWNPOURS...
GUSTY WINDS OF 45 TO 55 MPH...HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE
COUNTIES.

TORNADO WATCH 892 IS IN EFFECT ACROSS SOUTHEAST GEORGIA UNTIL 200 AM
REMEMBER TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA.

SANDRIK
Special weather statement, Nov 16, 10:11 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1011 PM EST WED NOV 16 2011

GAZ149-150-163-170400-
ATKINSON-CLINCH-WARE-
1011 PM EST WED NOV 16 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON...
CLINCH AND WARE COUNTIES FOR STRONG WINDS AND FREQUENT LIGHTNING
VALID UNTIL 1100 PM EDT...

A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS CLINCH COUNTY AND
INTO ATKINSON AND WARE COUNTIES THROUGH 1100 PM THIS EVENING. BRIEF
DOWNPOURS...GUSTY WINDS OF 45 TO 55 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE
COUNTIES.

TORNADO WATCH 892 IS IN EFFECT ACROSS SOUTHEAST GEORGIA UNTIL 200 AM.
REMEMBER TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA.

PRESNALL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 7:32 PM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis43 min
Nov 16, 7:55 PM ESTSevere Thunderstorm WarningJAXAtkinson, Clinch39 min
Nov 16, 8:30 PM ESTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Pierce, Ware45 min
Nov 16, 8:53 PM ESTTornado WarningJAXBrantley, Pierce, Wayne37 min
Nov 16, 9:03 PM ESTSevere Thunderstorm WarningJAXClinch42 min
Nov 16, 11:51 PM ESTSevere Thunderstorm WarningJAXBrantley, Glynn, Pierce, Wayne39 min
Nov 16, 11:59 PM ESTSpecial Weather StatementJAXEchols46 min
Nov 17, 12:29 AM ESTSpecial Weather StatementJAXGlynn31 min
Nov 17, 12:31 AM ESTSevere Thunderstorm WarningJAXClinch, Echols29 min
Nov 17, 12:52 AM ESTSpecial Weather StatementJAXCamden53 min
Nov 17, 1:00 AM ESTSevere Thunderstorm WarningJAXCharlton, Clinch, Ware30 min
Nov 17, 1:31 AM ESTSevere Thunderstorm WarningJAXCharlton, Ware44 min
Nov 17, 10:23 AM ESTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis, Pierce and 1 more6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.